Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 51, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 1:29 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 4, 2000, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041829 FFWFWD TXC363-367-042130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 129 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 PM CDT * AT 129 PM CDT...RADAR CONTINUED TO INDICATE SCATTERED RAINFALL ACROSS PALO PINTO AND PARKER COUNTIES. AT 110 PM...SEVERAL ROADWAYS WERE REPORTED COVERED BY WATER IN MINERAL WELLS...AND NEAR WEATHERFORD. ANY ADDITIONAL RAINFALL WILL FALL ON SATURATED GROUND...AND WILL CONTRIBUTE FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3293 9834 3258 9832 3259 9767 3296 9764
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:55 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 4, 11:55 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CDT SUN JUN 4 2000 RADAR AND SATELLITE IMAGERY SHOWED UPPER LOW PRESSURE CENTER SLIGHTLY SE OF DALLAS....MOVING EAST. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP AROUND THIS COMPLEX...ESPECIALLY OVER THE EAST SECTOR. FLASH FLOODING IS OCCURRING AT THIS TIME OVER SEVERAL COUNTIES. AS HEAVY RAINS SHIFTS EAST TONIGHT...FLASH FLOOD WATCH WILL BE NECESSARY AGAIN. REGARDING AVIATION...CEILINGS AND VISIBILITIES WERE DROPPING TO IFR/LIFR RANGE WITH HEAVY RAINFALL SOUTH OF DFW/FTW/DAL...OTHERWISE MID-LEVEL PREVAILED. SOME MORE SHRA/TSRA EXPECTED TO SLIDE AND/OR DEVELOP THIS AFTERNOON OVER D/FW AIRPORTS...TEMPORARILY TAKING CEILINGS/VISIBILITIES TO MVFR. A SLOW IMPROVEMENT IS EXPECTED AS THE UPPER LOW SLIDES EAST...BUT ANTICIPATE FOG AND LOW CLOUDS REEMERGING TOWARDS MORNING AS RAIN-COOLED AIR AND LIGHT WIND INTERACTS WITH VERY MOIST SOILS. 64 .FTW...FLASH FLOOD WATCH INTO THIS AFTERNOON FOR ALL OF N CNTRL TX.
In the hours before
Special weather statement, Jun 4, 1:25 PM CDT, 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 125 PM CDT SUN JUN 4 2000 HEAVY RAINFALL WILL CONTINUE OVER MOST OF NORTH TEXAS THIS AFTERNOON AS A SLOW-MOVING LOW PRESSURE SYSTEM TRACKS EAST. THIS SYSTEM... CENTERED SLIGHTLY SOUTHEAST OF DALLAS EARLY THIS AFTERNOON... WILL TAP INTO A TROPICAL-LIKE ENVIRONMENT AND WILL GENERATE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. WITH GROUND SOILS AT SATURATION...FLASH FLOODING IS OCCURRING IN SEVERAL COUNTIES AND COULD PERSIST THROUGH THE AFTERNOON. THESE HEAVY RAINS WILL SHIFT SLIGHTLY AS THE LOW PRESSURE SYSTEM EXITS SLOWLY TO THE EAST. AS A RESULT...THE FLASH FLOOD WATCH WILL POSSIBLY BE EXTENDED INTO TONIGHT FOR MAINLY THE EASTERN TWO THIRDS OF NORTH TEXAS. RESIDENTS AND EMERGENCY MANAGERS SHOULD LISTEN FOR ADDITIONAL STATEMENTS...OR FLASH FLOOD WARNINGS. BECAUSE THE INSTABILITY IN LIMITED AND WIND PROFILES ARE WEAK... SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON AND TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CEZNTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.